MAUDE Adverse Event Report: SMITH & NEPHEW, INC. 4.5MM INC PLUS PLAT CURVED BLD; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. 4.5MM INC PLUS PLAT CURVED BLD; SAW, POWERED, AND ACCESSORIES
Catalog Number 72205109
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference number: (b)(4).
 
Event or Problem Description
It was reported that during a knee scope, the inner blade of the 4.5mm incisor plus platinum blade snapped off the end of the inner rotating part.The device broke inside the patient, however, the broken tip remained in the hollow shaft of the shaver, thus no broken pieces remained inside the patient.The procedure was finished with a smith and nephew back up device.There was a surgical delay less than 30 minutes and no further complications were reported.
 
Additional Manufacturer Narrative
H3, h6: a device deficiency was not identified, and the root cause of the reported event could not be determined since the device was not returned for evaluation.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.Please refer to the instructions for use for precautions and warnings related to the use of the device.Based on this investigation, the need for corrective action is not indicated.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.

Brand Name
4.5MM INC PLUS PLAT CURVED BLD
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key19459385
Report Number1219602-2024-01231
Device Sequence Number15430733
Product Code HAB
UDI-Device Identifier00885556708903
UDI-Public00885556708903
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72205109
Device Lot Number51160913
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/17/2024
Supplement Date Received by Manufacturer07/09/2024
Initial Report FDA Received Date06/04/2024
Supplement Report FDA Received Date07/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown